MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT AXSOS 3 TI LOCKING, SHORT, Ø3.1 X 216MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL BIT AXSOS 3 TI LOCKING, SHORT, Ø3.1 X 216MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 705031
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Disposition unknown.
 
Event or Problem Description
The surgeon reported that he recently performed a contoured anterolateral distal tibial plate to a pilon fracture and that measuring directly after drill, the screws in the distal part of the tibia were in excess of a centimetre too long.These all had to be removed and replaced after using the direct measuring guide.The customer further reported that there are two sets of screw in guides and drills which are approximately 15 millimetres different in length and both marked with orange bands.The customer is concerned that with two different drills and drill guides it is possible for them to be mixed up and in this instance has wasted a number of screws, in addition to risking neurovascular structures by the implantation of screws that are too long.

Brand Name
DRILL BIT AXSOS 3 TI LOCKING, SHORT, Ø3.1 X 216MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8081163
Report Number0008031020-2018-00982
Device Sequence Number19197373
Product Code LXH
UDI-Device Identifier07613327083316
UDI-Public07613327083316
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705031
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2018
Initial Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;